MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403910
Medical Device Problem Codes Break (1069); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: approximated to (b)(6) 2021 based on the date the manufacturer became aware of the event.(b)(4).The returned flexiva id 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 313.9 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured 4 mm and appeared in good condition.When connected to the laser console, the fiber rfid was able to be recognized.There was no light from the sma connector, indicating a fracture within the fiber connector.No other problems with the device were noted.The reported event was not confirmed.The analysis of the returned device revealed that the laser console was able to successfully recognize the laser fiber rfid.Additionally, there was no light from the sma connector, indicating a fracture within the fiber connector.It is likely that procedural handling of the device during set-up contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva id 200 laser fiber was used in an unknown procedure performed on an unknown date.During the procedure, the laser fiber did not work and a laser error came up.The procedure was completed with another flexiva id 200 laser fiber.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.This event has been deemed a reportable event based on the investigation finding of the laser fiber broken within the connector.

Brand Name
FLEXIVA ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12094663
Report Number3005099803-2021-03096
Device Sequence Number4218605
Product Code GEX
UDI-Device Identifier08714729963752
UDI-Public08714729963752
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2024
Device Model NumberM006R8403910
Device Catalogue Number69269
Device Lot Number0000010766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2021
Initial Report FDA Received Date06/30/2021
Patient Sequence Number1